Mezić, Igor and Wiggins, Stephen (1995) Nonergodicity, accelerator modes, and asymptotic quadratic-in-time diffusion in a class of volume-preserving maps. Physical Review E, 52 (3). pp. 3215-3217. ISSN 1063-651X http://resolver.caltech.edu/CaltechAUTHORS:MEZpre95
See Usage Policy.
Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:MEZpre95
Using an elementary application of Birkhoff’s ergodic theorem, we give necessary and sufficient conditions for the existence of asymptotically n^2 diffusion (where n is an integer representing discrete time in the angle variables in a class of volume-preserving twist maps. We show that nonergodicity is the dynamical mechanism giving rise to this behavior. The influence of accelerator modes on diffusion is described. We discuss how additive noise changes the diffusive behavior and we investigate the effective-diffusivity dependence on bare diffusivity and accelerator modes. In particular, we find that the dependence of the effective-diffusivity coefficient on bare diffusivity is universal for small values of bare-diffusivity coefficient σ if asymptotic n^2 diffusion is present in the σ=0 case.
|Additional Information:||©1995 The American Physical Society Received 13 February 1995 This work was supported by the National Science Foundation, NSF ONR Grant No. N00014-89-J-3023 and AFOSR Grant No. AFOSR910241.|
|Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||Archive Administrator|
|Deposited On:||08 Dec 2006|
|Last Modified:||26 Dec 2012 09:21|
Repository Staff Only: item control page